MAUDE Adverse Event Report: SYNTHES GMBH COUPLING BOLT LCP PERIARTICULAR AIM ARMS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH COUPLING BOLT LCP PERIARTICULAR AIM ARMS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.120.030
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4) depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: d9: complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024 the prior to the procedure, the scrub tech was assembling the aiming arm instruments.After determining the plate to use, the scrub tech connected the aiming arm instruments to the plate in order to "build the box".This was unsuccessful.After multiple attempts of disassembling and reassembling the aiming instruments, we were unable to properly align the aiming arm instruments with the plate.We proceeded with the procedure without using the aiming arm instrumentation.The procedure was successfully completed with no delays, negative outcomes, or intervention required.After the procedure was over, it was determined that the aiming arm instrumentation was defective.This report is for one (1) coupling bolt lcp periarticular aim arms this is report 2 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: product code: : 03.120.030, lot number : 3271057, release to warehouse date : 19.Oct.2009, expiration date : na, supplier: na, manufacturing site: werk hagendorf.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that there was no damage or defects with the alleged instrument.The device has evidence of normal use and manipulation.A functional test was performed, the process to secure aiming arm to handle was conducted successfully without problems.The complaint condition was not able to be replicated.Based on the provided information and the review of the lcp proximal tibial plate 4.5/5.0 surgical technique, it is evident that the observed issues during the surgery can be attributed to improper handling and technique.Specifically: precautions: -the aiming arm should be attached by tightening its connecting bolt firmly into the insertion handle.-the correct hole in the aiming arm corresponding to the most distal combi-hole in the plate should be located.-the aiming arm is numbered to assist in locating the most distal hole in the plate.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was unconfirmed as the observed condition of the coupling bolt lcp periarticular aim arms would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COUPLING BOLT LCP PERIARTICULAR AIM ARMS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf CO 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19630166
Report Number8030965-2024-08023
Device Sequence Number8535262
Product Code LXH
UDI-Device Identifier07611819391710
UDI-Public(01)07611819391710(11)091019(10)3271057
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.120.030
Device Lot Number3271057
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIM-ARM F/LCP PROX-TIB-PL4.5/5 R; COUPLING BOLT LCP PERIARTICULAR AIM ARMS
Patient SexUnknown